Alert archive / California / Gale Warnings in 2025

Gale Warning 10, NWS Eureka, CA

March 5, 2025

NWS Eureka, CA issued this gale warning at Mar 5, 2025, 2:25 PM PST. It took effect at Mar 6, 2025, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 2:25 PM PST (22:25 UTC)
In effect from
Mar 6, 2025, 10:00 AM PST
Expired
Mar 6, 2025, 10:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

527 
WHUS76 KEKA 052225
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
225 PM PST Wed Mar 5 2025

PZZ470-475-060630-
/O.EXT.KEKA.SC.Y.0028.250306T0500Z-250306T2100Z/
/O.NEW.KEKA.GL.W.0010.250306T2100Z-250307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
225 PM PST Wed Mar 5 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
1 PM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 40 kt and seas around 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 9 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM to 9 PM PST Thursday. 
  For the Small Craft Advisory, from 9 PM this evening to 1 PM 
  PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-060630-
/O.CON.KEKA.SC.Y.0028.250306T1000Z-250307T1400Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
225 PM PST Wed Mar 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
6 AM PST FRIDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From 2 AM Thursday to 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
358 
WHUS76 KEKA 060452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
852 PM PST Wed Mar 5 2025

PZZ470-475-061300-
/O.CON.KEKA.SC.Y.0028.250306T0500Z-250306T2100Z/
/O.CON.KEKA.GL.W.0010.250306T2100Z-250307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
852 PM PST Wed Mar 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PST
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 35 kt and seas around 12 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 9 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM to 9 PM PST Thursday. 
  For the Small Craft Advisory, until 1 PM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-061300-
/O.CON.KEKA.SC.Y.0028.250306T1000Z-250307T1400Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
852 PM PST Wed Mar 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
6 AM PST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From 2 AM Thursday to 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
536 
WHUS76 KEKA 061019
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
219 AM PST Thu Mar 6 2025

PZZ470-475-061830-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.CON.KEKA.GL.W.0010.250306T2100Z-250307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
219 AM PST Thu Mar 6 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 13 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 9 PM 
  PST this evening. For the Small Craft Advisory, until 1 PM PST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-061830-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-250307T1400Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
219 AM PST Thu Mar 6 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
243 
WHUS76 KEKA 061702
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
902 AM PST Thu Mar 6 2025

PZZ450-070115-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.NEW.KEKA.SE.W.0006.250306T2100Z-250307T0500Z/
Pt St George to Cape Mendocino out 10 nm-
902 AM PST Thu Mar 6 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 12 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 35 kt and 
  seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 1 PM this 
  afternoon to 9 PM PST this evening. For the Small Craft 
  Advisory, until 1 PM PST this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-070115-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.EXB.KEKA.GL.W.0010.250306T2100Z-250307T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
902 AM PST Thu Mar 6 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 12 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 35 kt and seas 8 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 10 PM 
  PST this evening. For the Small Craft Advisory, until 1 PM PST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-070115-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.EXT.KEKA.GL.W.0010.250306T2100Z-250307T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
902 AM PST Thu Mar 6 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas around 13 feet expected. For the 
  Small Craft Advisory, north winds 25 to 30 kt with gusts up to 
  35 kt and seas 10 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 10 PM 
  PST this evening. For the Small Craft Advisory, until 1 PM PST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-070115-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-250306T1800Z/
/O.EXT.KEKA.GL.W.0010.250306T1800Z-250307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
902 AM PST Thu Mar 6 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 12 to 13 feet expected. For the 
  Small Craft Advisory, north winds around 25 kt with gusts up 
  to 35 kt and seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 9 PM PST this evening. For 
  the Small Craft Advisory, until 10 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
835 
WHUS76 KEKA 062106
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
106 PM PST Thu Mar 6 2025

PZZ455-070515-
/O.EXP.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
106 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 10 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-070515-
/O.EXP.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
106 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  12 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-070500-
/O.EXP.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/
/O.CON.KEKA.SE.W.0006.000000T0000Z-250307T0500Z/
Pt St George to Cape Mendocino out 10 nm-
106 PM PST Thu Mar 6 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Very steep and hazardous seas 10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-070500-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
106 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  12 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
615 
WHUS76 KEKA 062257
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
257 PM PST Thu Mar 6 2025

PZZ455-070600-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
257 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 11 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-070500-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
257 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  around 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-070600-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  around 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-070500-
/O.CON.KEKA.SE.W.0006.000000T0000Z-250307T0500Z/
Pt St George to Cape Mendocino out 10 nm-
257 PM PST Thu Mar 6 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Very steep and hazardous seas 11 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$
388 
WHUS76 KEKA 070426
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
826 PM PST Thu Mar 6 2025

PZZ455-071100-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/
/O.NEW.KEKA.SE.W.0007.250307T0600Z-250307T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
826 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM TONIGHT UNTIL 3 AM
PST FRIDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt and seas 11 to 12 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 9 to 11 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 10 PM PST this evening. For 
  the Hazardous Seas Warning, until 3 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-071100-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/
/O.NEW.KEKA.SE.W.0007.250307T0600Z-250307T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
826 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM TONIGHT UNTIL 3 AM
PST FRIDAY...

* WHAT...For the Gale Warning, north winds around 25 kt with 
  gusts up to 35 kt and seas around 12 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas around 12 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 10 PM PST this evening. For 
  the Hazardous Seas Warning, until 3 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-071100-
/O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0500Z/
/O.EXB.KEKA.SE.W.0006.250307T0500Z-250307T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
826 PM PST Thu Mar 6 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM TONIGHT UNTIL 3 AM 
PST FRIDAY...

* WHAT...For the Gale Warning, north winds around 25 kt with 
  gusts up to 35 kt and seas around 12 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 10 to 12 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 9 PM PST this evening. For 
  the Hazardous Seas Warning, until 3 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-071100-
/O.EXT.KEKA.SE.W.0006.000000T0000Z-250307T1100Z/
Pt St George to Cape Mendocino out 10 nm-
826 PM PST Thu Mar 6 2025

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...Very steep and hazardous seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 5, 4:52 AM PST, 9 hours 33 minutes earlier.

Area forecast discussion, Mar 5, 4:52 AM PST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
452 AM PST Wed Mar 5 2025

.SYNOPSIS...Showers activity is expected this afternoon through
Thursday morning, with light rain and mountain snow. There is the
potential for isolated brief heavy downpours and small hail this
evening into Thursday. Cold morning temperatures on Friday, even
along the coast. Dry weather expected Friday and this weekend. Wet
and unsettled weather returns early next week.

&&

.DISCUSSION...Forecast remain on track for today. An elongated H5
longwave positively tilted trough is approaching the West Coast
early this morning. Latest satellite imagery shows a broad area of
mid to high level clouds streaming from southwest across Northern
California. Isolated showers are expected to developed this
afternoon. Colder deep- layer airmass will subsequently spread
south across the West Coast this evening into Thursday as an
insider shortwave trough swing southward along the coast. This
will bring an uptick in precipitation with stronger showers this
evening. With increasing instability environmental and mid level
steep lapse rates brief heavy downpours and small hail will be
possible. Rainfall amounts are expected to be light ranging from
few hundredths to tenth of an inch, locally higher amounts are
possible with some isolated heavy downpours.

Snow levels are currently around 4000 to 5000 feet. The colder
airmass will aid to lower the snow level around 2500-3000 feet
tonight. As result, a dusting is possible on some of the higher
mountain passes, including highways 299 and 36. Scott Mountain
Pass on Highway 3 could see an 1-3 inches of snow.

The aforementioned trough will drive southward on Thursday, while a
high pressure begin to builds in downstream of the trough.
Lingering shower activity is expected through Thursday morning.
Blustery to windy northwest winds are expected to develop Thursday
afternoon and evening as the surface pressure gradient tighten.
Gusts from 25 to 40 mph are likely along the coast and exposed
ridges, with locally stronger over the higher terrain. For areas
where skies clear out quickly, areas of valley fog are expected to
develop Thursday night into Friday. Lingering cold airmass, clear
skies and strong radiational cooling will promote colder temperatures
Friday morning, with near freezing to freezing temperatures
across the interior valleys. Even along the coast are expected low
temperatures dropping to around mid 30's.

Pretty quiet with dry weather conditions are expected for Friday
and over the weekend. Wet and unsettled weather returns early
next week. Uncertainties remain in the position and timing of
this system, but more rain, mountain snow, and gusty winds are
possible early next week. /ZVS

&&

.AVIATION...Some level clouds have formed in the Ukiah area. These
are expected to linger into the morning. Along the coast light east
winds have generally kept this VFR this morning. There is still a
chance some light fog could develop briefly this morning. This
afternoon and tonight the weather system may bring a few showers to
the area. There is a slight chance for thunderstorms tonight, mainly
along the coast, but confidence is low on the coverage of storms so
have left them out of the TAFS. Tonight there is the potential for
MVFR clouds around, but confidence is low on this as well with the
HREF only showing around a 50 percent probability of CIGS below
3000 feet. MKK

&&

.MARINE...Northerly winds are diminishing across the waters this
morning as a surface low approaches the area from the northwest.
This will bring a brief period of southerly winds in some areas
which will quickly become westerly and then northerly as the low
moves through. There is still some uncertainty on exactly where this
low will track and this could influence the wind direction and
timing this afternoon. In addition there is a 17 second long period
swell starting to build into the water this morning. This is
expected to be around 3 at midday. This will combine with the
current swell around 7 feet at 11 seconds.

Tonight the forecast becomes more straight forward and confidence is
higher as high pressure builds in. This will bring increasing
northerly winds which are expected to peak Thursday late in the
afternoon and evening. There is expected to be some gale force gusts
at the peak, but at this point it looks like coverage is not high
enough to warrant a gale warning. The swell is expected to continue
to build tonight to around 10 feet at 14 seconds.

These stronger winds will be shortlived as an upper level low starts
to approach the area Thursday night and Friday. This will allow the
the winds to diminish once again before becoming southerly on
Saturday. In addition a new swell starts to build in Friday night at
around 7 feet at 14 seconds. Saturday night these winds start to
increase and remain elevated Sunday and Monday. There is still quite
a bit of uncertainty on how strong these winds will get depending on
the track of this low. It looks like there will likely be at least a
period of gale force southerly winds in some of the waters, but
confidence remains low on exactly when and where so have held off on
increasing winds in the forecast too much. MKK

&&

.BEACH HAZARDS...A 16 to 17 second swell is starting to move into the
waters this morning. The lingering swell of 6 feet at 11 second is
expected to be large enough to keep waves breaking between sets of
the longer period waves limiting the sneakiness. This will also be
at its most sneaky overnight when very few people are on the beach.
This swell is expected to get to around 10 feet Thursday morning
bringing breaking waves to the west northwest facing beaches of
around 15 feet. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 2 AM Thursday to 6 AM PST Friday
     for PZZ450-455.

     Small Craft Advisory from 9 PM this evening to 6 AM PST
     Friday for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:40 PM PSTSmall Craft AdvisoryEKA40 hr
Mar 5, 12:59 PM PSTFreeze WatchEKALake, Mendocino22 hr

Nearby

Gale Warnings in California, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.